Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 97, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2025, 8:39 PM MDT for 5 counties in Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2025, 8:39 PM MDT (02:39 UTC)
- Expired
- Jun 15, 2025, 9:30 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Arthur County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:47 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.7 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2203 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.8
The text
As transmitted.
506
WUUS53 KLBF 160239
SVRLBF
NEC005-101-111-117-135-160330-
/O.NEW.KLBF.SV.W.0097.250616T0239Z-250616T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
939 PM CDT Sun Jun 15 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Arthur County in west central Nebraska...
Northern Perkins County in southwestern Nebraska...
Eastern Keith County in southwestern Nebraska...
Northwestern Lincoln County in southwestern Nebraska...
Southern McPherson County in west central Nebraska...
* Until 1030 PM CDT/930 PM MDT/.
* At 937 PM CDT/837 PM MDT/, severe thunderstorms were located along
a line extending from 11 miles east of Arthur to near Keystone to 8
miles north of Grant, moving east at 40 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Public.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Ogallala, Tryon, Sutherland, Hershey, Paxton, Sarben, Keystone,
Sutherland Reservoir State Recreation Area, Roscoe, Coker, Flatts,
O'Fallons, Nevens, Broganville, Big Bald Hill, Wild Horse Spring,
Bucktail Lake, Diamond Bar Lake, Bucktail, and Schnick Lake.
This includes the following highways...
Highway 61 between mile markers 70 and 85.
Highway 92 between mile markers 172 and 209.
Highway 97 between mile markers 12 and 19, and between mile markers
21 and 36.
Interstate 80 in Nebraska between mile markers 128 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
high wind and blowing dust across the warned area. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows! If on or near
Lake McConaughy or Sutherland Reservoir, get away from the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4163 10085 4117 10088 4087 10114 4088 10190
4125 10159 4162 10154
TIME...MOT...LOC 0237Z 282DEG 34KT 4157 10148 4127 10151 4096 10178
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
Richie2 follow-up statements
629
WWUS53 KLBF 160258
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
958 PM CDT Sun Jun 15 2025
NEC005-101-111-117-135-160330-
/O.CON.KLBF.SV.W.0097.000000T0000Z-250616T0330Z/
Arthur NE-Perkins NE-Keith NE-Lincoln NE-McPherson NE-
958 PM CDT Sun Jun 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
CDT/930 PM MDT/ FOR SOUTHEASTERN ARTHUR...NORTHERN PERKINS...EASTERN
KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON COUNTIES...
At 957 PM CDT/857 PM MDT/, severe thunderstorms were located along a
line extending from 15 miles west of Tryon to near Sarben to near
Madrid, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ogallala, Tryon, Sutherland, Hershey, Paxton, Sarben, Keystone,
Sutherland Reservoir State Recreation Area, Roscoe, Coker, Flatts,
O'Fallons, Nevens, Broganville, Big Bald Hill, Wild Horse Spring,
Bucktail Lake, Diamond Bar Lake, Bucktail, and Schnick Lake.
This includes the following highways...
Highway 61 between mile markers 70 and 85.
Highway 92 between mile markers 172 and 209.
Highway 97 between mile markers 12 and 19, and between mile markers
21 and 36.
Interstate 80 in Nebraska between mile markers 128 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Sutherland Reservoir, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4163 10085 4117 10088 4087 10114 4088 10190
4125 10159 4162 10154
TIME...MOT...LOC 0257Z 270DEG 34KT 4153 10124 4123 10127 4092 10155
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Richie281
WWUS53 KLBF 160329
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1029 PM CDT Sun Jun 15 2025
NEC005-101-111-117-135-160339-
/O.EXP.KLBF.SV.W.0097.000000T0000Z-250616T0330Z/
Arthur NE-Perkins NE-Keith NE-Lincoln NE-McPherson NE-
1029 PM CDT Sun Jun 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR...NORTHERN
PERKINS...EASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON
COUNTIES WILL EXPIRE AT 1030 PM CDT/930 PM MDT/...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern and west central Nebraska.
LAT...LON 4163 10085 4117 10088 4087 10114 4088 10190
4125 10159 4162 10154
TIME...MOT...LOC 0329Z 270DEG 34KT 4147 10087 4117 10090 4086 10118
$$
RichieWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:24 PM MDT, 3 hours 15 minutes earlier. Its key messages:
- Severe potential the next few days continues to be the main focus.
- Locally heavy rainfall appears possible Monday night.
- Heat becomes a concern by the of the week...especially by Friday and Saturday when highs in the 90s to lower 100s are expected.
Area forecast discussion, Jun 15, 5:24 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 624 PM CDT Sun Jun 15 2025 .KEY MESSAGES... - Severe potential the next few days continues to be the main focus. - Locally heavy rainfall appears possible Monday night. - Heat becomes a concern by the of the week...especially by Friday and Saturday when highs in the 90s to lower 100s are expected. && .SHORT TERM /THROUGH TONIGHT/... Issued at 301 PM CDT Sun Jun 15 2025 A couple of different areas we are watching for the development of convection late this afternoon and evening. The most certain area will be across the Panhandle, eventually spreading into western Nebraska and perhaps farther eastward overnight. A sustained area of theta-e advection has been established across the Panhandle, with southeast low-level flow maintaining mid 60s dew points. Temperatures have warmed into the mid 80s this afternoon, and with steepening mid-level lapse rates, strong surface based CAPE has been the result. Expect storms to develop across the higher terrain of eastern Wyoming and then strengthen as they move into the favorable western Nebraska environment. DCAPE is exceeding 1500 J/KG in spots and strong wind gusts appear to be the biggest concern as storms move eastward this evening. Some of the CAMs suggest wind gusts in excess of 65 mph; mainly west of Highway 83. A few instances of large hail will be possible as well. The second area for possible development will be across southern South Dakota and/or far northern Nebraska. A warm front has been reinforced across this area from early convection. Seeing some cumulus starting to develop across this area. If storms can develop in this environment, supercell structures will be likely as they turn to the south. If these materialize they would likely merge across the Sandhills this evening with the convection moving in from the west. If storms due indeed manage to develop, then all severe weather modes would be possible. On Monday, a shortwave will be rotating eastward across Wyoming on the northern fringe of the southern Rockies upper level ridging. At the surface, an inverted surface trough should extend northeast to southwest through the heart of the area (from roughly O'Neill to Ogallala). As the shortwave approaches in the afternoon, large scale lift will overspread the area. Storms will likely form across the Panhandle as the lift arrives, with additional more isolated storms possibly developing near the surface trough. Storms appear they will organize into a forward propagating MCS across western Nebraska early in the evening, moving eastward into central Nebraska by mid to late evening. Strong, possibly damaging win winds will be likely as the MCS surges eastward through the evening. Instances of large hail and even a tornado cannot be ruled out Monday evening. Heavy rainfall could also materialize. In fact, the ECWMF Extreme Forecast Index (EFI) continues to advertise a possible heavy rain event. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 301 PM CDT Sun Jun 15 2025 More rainfall and storms are possible Tuesday as another shortwave crosses the area. The severe weather threat seems much lower Tuesday compared to Monday. Abundant cloud cover is expected with the area north of a stationary front that will be located to our south in KS. This would be where the better focus for severe is expected. Heights will rise as ridging aloft builds across the western CONUS Wednesday through the week. This upper level ridging will translate eastward across the region Thursday through Saturday. This will likely bring an end to the severe weather/convection threat but increase the heat threat. Temperatures and heat indicies reach near advisory levels (>100 degrees) Friday and Saturday across portions of the area. The ridge appears to begin to break down Sunday into the first of next week. Overall looks to be a brief period of hot weather...as temperatures should cool some with the break down in the ridge. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 625 PM CDT Sun Jun 15 2025 Outside of thunderstorms, VFR conditions are expected to prevail through tomorrow evening. A line of storms progresses from west this evening into tonight, with brief MVFR visibilities and gusty, erratic winds expected. These storms exit the area tonight, with VFR conditions then expected to prevail. Outside of thunderstorms, winds remain southerly through tonight at 10 to 15kts. A frontal boundary will then begin to move into the area tomorrow afternoon, with a wind shift from south to north into tomorrow evening expected. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Brown
Hazardous weather outlook, Jun 15, 2:18 PM MDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Sun Jun 15 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Sun Jun 15 2025 /218 PM MDT Sun Jun 15 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered strong to severe thunderstorms become possible by early to mid-evening across much of western Nebraska. Primary concern will be damaging wind gusts with secondary concerns being large hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms are again possible Monday along a front stalled across western Nebraska. Large hail, damaging winds, and a tornado or two are the main concerns. Storm coverage increases Monday evening, with rounds of rain and thunderstorms through Tuesday that could drop heavy rainfall totaling one to two inches. Temperatures will climb for the latter half of the week. Afternoon highs in the upper 90s to low 100s appear possible each day Thursday through Saturday with heat indices approaching or in the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Taylor
In the hours before
Local storm report, Jun 15, 8:09 PM MDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
909 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM Tstm Wnd Gst 5 ESE Oshkosh 41.37N 102.25W
06/15/2025 M60 MPH Garden NE Mesonet
&&
BrownLocal storm report, Jun 15, 8:19 PM MDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
919 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM Tstm Wnd Gst 2 NW Crescent Lake Nwr 41.76N 102.44W
06/15/2025 M54 MPH Garden NE Mesonet
Mesonet station RESN1 Crescent Lake.
&&Local storm report, Jun 15, 8:24 PM MDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
924 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM Tstm Wnd Gst 4 ESE Lemoyne 41.25N 101.73W
06/15/2025 M62 MPH Keith NE Public
Anemometer measured 62mph wind gust.
&&
BrownLocal storm report, Jun 15, 8:26 PM MDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
926 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM Tstm Wnd Gst 1 SW Lemoyne 41.27N 101.81W
06/15/2025 M74 MPH Keith NE Mesonet
&&Local storm report, Jun 15, 8:27 PM MDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
927 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM Tstm Wnd Gst Ogallala 41.13N 101.72W
06/15/2025 M68 MPH Keith NE Mesonet
&&
BrownLocal storm report, Jun 15, 8:32 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
932 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM Tstm Wnd Gst 4 SE Ogallala 41.09N 101.66W
06/15/2025 M64 MPH Keith NE Mesonet
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 15, 6:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 24 min |
| Jun 15, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 15, 7:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 43 min |
| Jun 15, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 50 min |
| Jun 15, 9:09 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jun 15, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 15, 9:26 PM MDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Jun 15, 9:39 PM MDT | Special Weather Statement | LBF | Cherry | 36 min |
| Jun 16, 4:36 PM MDT | Special Weather Statement | LBF | Antelope | 39 min |
| Jun 16, 5:46 PM MDT | Special Weather Statement | LBF | Wheeler | 44 min |
| Jun 16, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Jun 16, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.